Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Blood test report has abnormal SGOT level. Working out extremely. Is this the cause?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 588 Questions
I am 42 and I just got a blood test back everything is normal except my SGOT level is 63. I have been doing P90x for about 4 months, could this cause the level to be high?
Posted Tue, 8 May 2012 in X-ray, Lab tests and Scans
Answered by Dr. Gyanshankar Mishra 2 hours later

Thanks for posting the query.

After going through your query, I would like to comment the following:

1. You seem to be suffering from GERD( Gastro esophageal reflux disease) and are taking zantac for the same.

2. Since SGOT can also be released from muscles, your slightly elevated
value could be due to your P90x home exercise system.

3. An isolated and slightly elevated SGOT levels do not carry much significance. The levels are known to fluctuate from lab to lab and they also vary with time of the day (circardian rhythm).

4. How are your drinking habits ? since, the levels are mildly elevated in drinkers of alcoholic beverages.

I hope I have answered your query. I will be glad to answer any follow up queries.

Please accept my answer if you have no follow up queries.


Dr. Gyanshankar Mishra
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Radiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor